The stable symmetric family of distribution functions (DF’s) suggested by  is a family that contains the reverse of every DF belonging to it. It is revealed that the stable families are capable of describing many types of statistical data. We introduce a new stable family via a mixture of the skew-normal distribution and its reverse, after inserting a scale parameter and its reciprocal to the skew-normal distribution and its reverse, respectively. We show that this family contains all the possible types of DFs. Besides, it has a very remarkable wide range of the indices of skewness and kurtosis. Computational technique using EM algorithm is implemented for estimating the model parameters. Moreover, an application with a real data set is presented.
Digital Object Identifier (DOI)
M. Barakat, Haroon; W. Aboutahoun, Abdallah; and N. EL-kadar, aeema
"An Extension of the Skew-Normal Distribution,"
Journal of Statistics Applications & Probability: Vol. 8
, Article 1.
Available at: https://dc.naturalspublishing.com/jsap/vol8/iss3/1